Arkiv för Matematik

Equivariant Schubert calculus

Letterio Gatto and Taíse Santiago

Full-text: Open access


We describe T-equivariant Schubert calculus on G(k, n), T being an n-dimensional torus, through derivations on the exterior algebra of a free A-module of rank n, where A is the T-equivariant cohomology of a point. In particular, T-equivariant Pieri’s formulas will be determined, answering a question raised by Lakshmibai, Raghavan and Sankaran (Equivariant Giambelli and determinantal restriction formulas for the Grassmannian, Pure Appl. Math. Quart. 2 (2006), 699–717).


Work partially sponsored by PRIN “Geometria sulle Varietà Algebriche” (Coordinatore Alessandro Verra), INDAM-GNSAGA, Scuola di Dottorato (ScuDo) del Politecnico di Torino, FAPESB proc. n. 8057/2006 and CNPq proc. n. 350259/2006-2.

Article information

Ark. Mat., Volume 48, Number 1 (2010), 41-55.

Received: 24 January 2008
First available in Project Euclid: 31 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2009 © Institut Mittag-Leffler


Gatto, Letterio; Santiago, Taíse. Equivariant Schubert calculus. Ark. Mat. 48 (2010), no. 1, 41--55. doi:10.1007/s11512-009-0093-5.

Export citation


  • Brion, M., Equivariant cohomology and equivariant intersection theory, in Representation Theories and Algebraic Geometry (Montreal, QC, 1997), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 514, pp. 1–37, Kluwer, Dordrecht, 1997.
  • Cordovez, J., Gatto, L. and Santiago, L., Newton binomial formulas in Schubert calculus, Rev. Mat. Complut. 22 (2008), 129–152.
  • Fulton, W., Intersection Theory, Springer, Berlin, 1998.
  • Fulton, W., Equivariant Intersection Theory, Eilenberg Lectures at Columbia University, New York, 2007, notes by D. Anderson available at
  • Gatto, L., Schubert calculus via Hasse–Schmidt derivations, Asian J. Math. 9 (2005), 315–322.
  • Gatto, L., Schubert Calculus: An Algebraic Introduction, Instituto Nacional de Matemática Pura e Aplicada, Rio de Janeiro, 2005.
  • Gatto, L. and Santiago, T., Schubert calculus on a Grassmann algebra, to appear in Canad. Math. Bull.
  • Goresky, M., Kottwitz, R. and MacPherson, R., Equivariant cohomology, Koszul duality, and the localization theorem, Invent. Math. 131 (1998), 25–83.
  • Knutson, A. and Tao, T., Puzzles and (equivariant) cohomology of Grassmannians, Duke Math. J. 119 (2003), 221–260.
  • Lakshmibai, V., Raghavan, K. N. and Sankaran, P., Equivariant Giambelli and determinantal restriction formulas for the Grassmannian, Pure Appl. Math. Quart. 2 (2006), 699–717.
  • Laksov, D., The formalism of equivariant Schubert calculus, Preprint, 2006.
  • Laksov, D., Schubert calculus and equivariant cohomology of Grassmannians, Adv. Math. 217 (2008), 1869–1888.
  • Laksov, D. and Thorup, A., A determinantal formula for the exterior powers of the polynomial ring, Indiana Univ. Math. J. 56 (2007), 825–845.
  • Laksov, D. and Thorup, A., Schubert calculus on Grassmannians and exterior products, Indiana Univ. Math. J. 58 (2009), 283–300.
  • Macdonald, I. G., Symmetric Functions and Hall Polynomials, 2nd ed., Clarendon, Oxford, 1979.
  • Mihalcea, L. C., Equivariant quantum Schubert calculus, Adv. Math. 203 (2006), 1–33.
  • Mihalcea, L. C., Giambelli formulae for the equivariant quantum cohomology of the Grassmannian, Trans. Amer. Math. Soc. 360 (2008), 2285–2301.
  • Santiago, T., Schubert Calculus on a Grassmann Algebra. Ph.D. Thesis, Politecnico di Torino, Torino, 2006.